Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 43, NWS San Angelo, TX

March 31, 2000Coke County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Mar 31, 2000, 8:34 PM CST for Coke County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 31, 2000, 8:34 PM CST (02:34 UTC)
Expired
Mar 31, 2000, 9:30 PM CST
In force
56 min
Issued by
NWS San Angelo, TX
Area
Whole counties

County Coke County, TX

The radar

The San Angelo radar (KSJT), 58 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 8:00 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 2.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2000-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 97 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2000-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 260 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
97 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
930 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
260 m²/s²
0-3 km storm-relative helicity
478 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSJT 010235
SVRSJT
TXC081-010330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
834 PM CST FRI MAR 31 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COKE COUNTY IN WEST CENTRAL TEXAS

* UNTIL 930 PM CST

* AT 829 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF SILVER...OR ABOUT 13
  MILES NORTHEAST OF STERLING CITY...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SILVER AT 845 PM CST
  SANCO AT 905 PM CST
  ROBERT LEE AT 910 PM CST
  BRONTE AT 930 PM CST

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...DEADLY
LIGHTNING...AND VERY HEAVY RAINFALL. MOVE INTO A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 8:25 PM CST, 9 minutes earlier.

Area forecast discussion, Mar 31, 8:25 PM CST, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
825 PM CST FRI MAR 31 2000

ZONES HAVE BEEN UPDATED TO REMOVE TORNADO WATCH AND REPLACE IT WITH A
SEVERE THUNDERSTORM WATCH FOR MOST OF THE BIG COUNTRY AND THE CONCHO VALLEY
UNTIL 1 AM SATURDAY MORNING.

.SJT...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 AM FOR MOST OF THE
BIG COUNTRY AND THE CONCHO VALLEY...

15

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 7:32 PM CSTTornado WarningSJTSterling43 min
Mar 31, 8:12 PM CSTTornado WarningSJTSterling48 min
Apr 1, 2:32 PM CSTSevere Thunderstorm WarningSJTMcCulloch, San Saba43 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.